Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 26, 2007, 9:36 PM EDT for Appling County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 9:36 PM EDT (01:36 UTC)
- Expired
- Jul 26, 2007, 10:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Appling County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 9:47 PM EDT | TSTM WND DMG | Baxley, GA | TREES AND POWERLINES REPORTED DOWN IN BAXLEY AND OTHER PARTS OF NORTHERN APPLING COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 270136 SVRJAX GAC001-270215- /O.NEW.KJAX.SV.W.0182.070727T0136Z-070727T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 936 PM EDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... APPLING COUNTY IN SOUTHEAST GEORGIA * UNTIL 1015 PM EDT * AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BAXLEY...AND MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAXLEY AND SURRENCY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3190 8239 3176 8251 3154 8222 3175 8212 $$ CARROLL
2 follow-up statements
000 WWUS52 KJAX 270156 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 954 PM EDT THU JUL 26 2007 GAC001-270215- /O.CON.KJAX.SV.W.0182.000000T0000Z-070727T0215Z/ APPLING GA- 954 PM EDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM FOR APPLING COUNTY... AT 945 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BAXLEY...MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SURRENCY. REPORTS OF DOWNED TREES AND POWERLINES HAVE BEEN RECEIVED FROM APPLING COUNTY DURING THE LAST 15 MINUTES. IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3190 8239 3176 8251 3154 8222 3175 8212 $$ CARROLL
000 WWUS52 KJAX 270211 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1010 PM EDT THU JUL 26 2007 GAC001-270220- /O.EXP.KJAX.SV.W.0182.000000T0000Z-070727T0215Z/ APPLING GA- 1010 PM EDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR APPLING COUNTY EXPIRES AT 1015 PM... ALTHOUGH THE WARNING WILL BE EXPIRING...SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3190 8239 3176 8251 3154 8222 3175 8212 $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:33 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 26, 8:33 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 833 PM EDT THU JUL 26 2007 .UPDATE...PRETTY MUCH A CARBON COPY OF YESTERDAYS ACTIVITY AS STORMS ROLL ACROSS JAX METRO RIGHT AT BALLOON LAUNCH TIME. THAT ACTIVITY HAS SINCE SHIFTED OFFSHORE BUT ADDITIONAL ACTIVITY IS FIRING ALONG RESIDUAL OUTFLOWS OVER PORTIONS OF COASTAL SOUTHEAST GA. AREA OF STORMS MOVING INTO THE NORTHERN ZONES IS BEING FUELED BY A SHORTWAVE WELL INITIALIZED BY THE GFS. EXPECT THIS ACTIVITY TO PERSIST A LITTLE LONGER AND WILL KEEP POPS GOING UNTIL JUST AFTER MIDNIGHT FOR THESE AREAS. GRIDS OTHERWISE LOOK IN GOOD SHAPE WITH TEMPS TO BOTTOM OUT SLIGHTLY BELOW CLIMO WITH AROUND 70 EXPECTED. && .AVIATION...AFTER THE CESSATION OF CONVECTION TONIGHT...EXPECT MOSTLY VFR CONDITIONS OVERNIGHT. THERE COULD BE A FEW SITES THAT RECEIVED ABUNDANT RAINFALL TO FALL INTO THE MVFR RANGE FRIDAY MORNING BUT THESE INSTANCES SHOULD BE ISOLATED. WITH A PREDOMINANT WESTERLY FLOW ON FRIDAY...TEMPO GROUPS WILL RESIDE NEAR THE END OF THE TAF CYCLE...20Z-24Z. && .MARINE...CURRENT FORECAST IN GOOD SHAPE AND NO CHANGES PLANNED. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 94 71 93 / 20 40 20 40 SSI 76 89 75 90 / 20 50 30 40 JAX 72 92 72 91 / 30 50 40 50 SGJ 73 89 73 89 / 40 50 40 50 GNV 71 92 72 90 / 40 50 40 50 OCF 72 91 71 90 / 40 60 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && DEESE/CARROLL/WALKER
Hazardous weather outlook, Jul 26, 3:33 AM EDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 AM EDT THU JUL 26 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 333 AM EDT THU JUL 26 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE WITH THUNDERSTORM ACTIVITY TODAY... .THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE I-75 CORRIDOR LATER THIS MORNING AND TRACK EAST ACROSS THE FORECAST AREA DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. .FLOOD IMPACT... SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCH RAINFALL AMOUNTS IN LESS THAN AN HOUR IN SOME LOCATIONS. TEMPORARY MINOR FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS WILL BE POSSIBLE AS WELL AS PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY EACH AFTERNOON AND EVENING. THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. HESS
In the hours before
Special weather statement, Jul 26, 3:53 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 353 PM EDT THU JUL 26 2007 FLZ021-262045- SUWANNEE- 353 PM EDT THU JUL 26 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT... AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF HOUSTON...OR 4 MILES EAST OF LIVE OAK...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LIVE OAK...HOUSTON AND WELLBORN THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
Special weather statement, Jul 26, 6:34 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 634 PM EDT THU JUL 26 2007 GAZ150-163-164-262315- CHARLTON-CLINCH-WARE- 634 PM EDT THU JUL 26 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON...NORTHEASTERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM... AT 634 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF ARGYLE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ARGYLE...MANOR...WAYCROSS AND NEEDHAM THROUGH 715 PM. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
Special weather statement, Jul 26, 7:01 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 701 PM EDT THU JUL 26 2007 GAZ152-262345- BRANTLEY- 701 PM EDT THU JUL 26 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN BRANTLEY COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF HICKOX...OR 8 MILES SOUTH OF NAHUNTA...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HICKOX...NAHUNTA AND ATKINSON THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
Special weather statement, Jul 26, 7:28 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 728 PM EDT THU JUL 26 2007 GAZ164-270015- CHARLTON- 728 PM EDT THU JUL 26 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT... AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF HOMELAND...OR 7 MILES NORTHWEST OF FOLKSTON...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
Special weather statement, Jul 26, 8:48 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 848 PM EDT THU JUL 26 2007 GAZ135-136-151-270130- APPLING-PIERCE-WAYNE- 848 PM EDT THU JUL 26 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE...SOUTHERN WAYNE AND SOUTHERN APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 930 PM EDT... AT 848 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF BRISTOL...OR 5 MILES NORTH OF PATTERSON...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN THROUGH 930 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
Special weather statement, Jul 26, 9:03 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 903 PM EDT THU JUL 26 2007 GAZ133-135-270145- APPLING-JEFF DAVIS- 903 PM EDT THU JUL 26 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN APPLING AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 945 PM... AT 903 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF GRAHAM...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HAZLEHURST...GRAHAM...PINE GROVE...PLANT HATCH AND BAXLEY THROUGH 945 PM. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.